# SDR CA960222025

- Difficulty date: February 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Lyc ALF502R5
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 212114210
- Condition: Ruptured
- Location: 2nd Turbine
- Part time: 6,076 hours
- Component: Lyc, 212111033
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT DEPARTED AND AT TOP OF CLIMB #4 ENGINE ENCOUNTERED A VIBRATION REGISTERING 1.8 I.P.S.AIRCRAFT RETURNED TO BASE FOR MAINTENANCE INVESTIGATION. ENGINE SHOP TEARDOWN REVEALED A SINGLE 2ND TURBINE BLADE RUPTURE, WHICH CAUSED SIGNIFICANT DOWNSTREAM GAS PATH DAMAGE (WHICH PREVENTS 3RD TURBINE ROTATION BY HAND DUE TO DEBRIS LOGED BETWEEN TIP AND SHROUD). 2ND GP TURBINE BLADE TO 2ND NOZZLE TIP CLEARANCES WITHIN MANUFACTURERS RECOMMENDED DIMENSIONS. NO EVIDENCE OF BLADE TIP CONTACT WITH 2ND NOZZLE ABRAIDABLE SEAL. 2ND GP ASSEMBLY VISUALLY, DIMENSIONALLY, AND F.P.I. INSPECTED WHEN NEW BY OVERHAUL FACILITY.
